ISSN 2146-2372


» Home
» About the Journal
» Editorial Board
» Advisory Board
» Information for Authors
» Ethical Standards and
Procedures
» Journal Archive
» Contact Information
» Publication Policies
» Writing Guide




Peroral Poisoning Leading to Lung Complications [Behcet Uz Cocuk Hast Derg]
Behcet Uz Cocuk Hast Derg. 2012; 2(1): 23-27 | DOI: 10.5222/buchd.2012.023  

Peroral Poisoning Leading to Lung Complications

Murat Tutanç1, Murat Karcıoğlu2, Halil Kocamaz3, Ali Güneş4, Abdülkadir Özel4, Mehmet Boşnak5, Kenan Haspolat4
1Medical School Of Mustafa Kemal University, Pediatrics, Hatay
2Medical School Of Mustafa Kemal University, Anesthesia And Reanimation, Hatay
3Medical School Of Fırat University, Pediatrics, Elazığ
4Medical School Of Dicle University, Pediatrics, Diyarbakır
5Medical School Of Gaziantep University, Pediatrics, Gaziantep

OBJECTIVE: Hydrocarbon compounds swallowed orally show their effects with tissue hypoxia, pulmonary irritation, and systemic toxicities. Pulmonary damage leads to various complications leading to death. In this study, cases of poisoning with paint thinner, turpentine, and kenaz were reported to call attention to the subject.
METHODS: Information related to the patients were gathered, retrospectively. Effects of inhaled corticosteroids for pulmonary complications were evaluated. Results were discussed in the light of the literature.
RESULTS: Twelve of them presented with pulmonary rales, six patients manifested severe respiratory distress, five patients had leukocytosis, and five patients fever. Besides three patients were unconscious, and two patients had impaired liver function tests. Interestingly, respiratory symptoms became prominent after a period of 24 hours in five patients. All patients were discharged within a period of 3 to 8 days after medical treatment.
CONCLUSION: We used inhaled corticosteroids for the treatment of pulmonary complications, but further studies are required to certainly assert their beneficial effects in this field. Most of such type of poisoning can be avoided. On the other hand, parents should be aware of such dangers.

Keywords: children, poisoning, pulmonary complications, the use of inhaler budesonide.


Akciğer Komplikasyonlarına Yol Açan Ağız Yoluyla Zehirlenmeler

Murat Tutanç1, Murat Karcıoğlu2, Halil Kocamaz3, Ali Güneş4, Abdülkadir Özel4, Mehmet Boşnak5, Kenan Haspolat4
1Mustafa Kemal Üniversitesi Tıp Fakültesi, Çocuk Sağlığı Ve Hastalıkları Ad, Hatay
2Mustafa Kemal Üniversitesi Tıp Fakültesi, Anestezi Ve Reanimasyon Ad, Hatay
3Furat Üniversitesi Tıp Fakültesi, Çocuk Sağlığı Ve Hastalıkları Ad, Elazığ
4Dicle Üniversitesi Tıp Fakültesi, Çocuk Sağlığı Ve Hastalıkları Ad, Diyarbakır
5Gaziantep Üniversitesi Tıp Fakültesi, Çocuk Sağlığı Ve Hastalıkları Ad, Gaziantep

AMAÇ: Ağızdan yutulan hidrokarbonlu bileşikler doku hipoksisi, pulmoner irritasyon ve sistemik toksisite ile etkilerini gösterirler. Akciğerlerin hasarı ölüme kadar giden çeşitli komplikasyonlara yol açmaktadır. Bu çalışmada tiner, neft ve kenaz zehirlenmeleri sunularak konuya dikkat çekilmek istenmiştir.
YÖNTEMLER: Hastaların bilgileri retrospektif olarak tarandı. Demografik ve klinik takip özellikleri incelendi. Pulmoner komplikasyonlara inhaler steroidin etkisi incelendi. Sonuçlar literatür eşliğinde tartışıldı.
BULGULAR: On iki hastada dinlemekle akciğerlerde raller, altı hastada ciddi solunum sıkıntısı, beş hastada lökositoz, beş hastada ateş, üç hastada bilinç kaybı, iki hastada karaciğer fonksiyon testleri bozukluğu vardı. Hastaların beşinde solunum yolu bulgularının 24 saat sonra ortaya çıkması dikkat çekici idi. Hastalar medikal tedavi desteği ile 3-8 gün arasında şifa ile taburcu edildi.
SONUÇ: Biz pulmoner komplikasyonların düzeltilmesinde inhaler steroid kullandık. Ancak, katkısı olduğunu söyleyebilmek için karışlaştırmalı yayınlara gereksinim vardır. Bu tür zehirlenmelerin büyük çoğunluğu önlenebilir. Öte yandan, ebeveynler bu tür tehlikelerin farkında olmalıdır.

Anahtar Kelimeler: çocuk, zehirlenme, pulmoner komplikasyon, inhaler budezonid kullanımı.


Murat Tutanç, Murat Karcıoğlu, Halil Kocamaz, Ali Güneş, Abdülkadir Özel, Mehmet Boşnak, Kenan Haspolat. Peroral Poisoning Leading to Lung Complications. Behcet Uz Cocuk Hast Derg. 2012; 2(1): 23-27

Corresponding Author: Murat Tutanç, Türkiye


TOOLS
Full Text PDF
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share
Send email to author

Similar articles
PubMed
Google Scholar
 (86 accesses)
 (4071 downloaded)






Journal of Dr. Behcet Uz Children's Hospital is indexed by the Web of Science-Emerging Sources Citation Index, EBSCO Academic Search Database, Google Scholar, Microsoft Academic Search, Ulakbim TR Dizin, Türk Medline and the Turkish Citation Index.

LookUs & OnlineMakale

© 2021 Dr Behçet UZ S.B.Ü. Dr.Behçet Uz Children’s Education and Research Hospital